Alert archive / Colorado / Wind Advisories in 2009
Wind Advisory 2, NWS Grand Junction, CO
NWS Grand Junction, CO issued this wind advisory at Mar 22, 2009, 3:43 PM MDT for Grand County, San Juan County, Uintah County, Utah; 15 counties in Colorado. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Mar 22, 2009, 3:43 PM MDT (21:43 UTC)
- Expired
- Mar 22, 2009, 9:00 PM MDT
- In force
- 5 hr
- Issued by
- NWS Grand Junction, CO
Counties Archuleta County, CO, Delta County, CO, Dolores County, CO, Eagle County, CO, Garfield County, CO, Gunnison County, CO, La Plata County, CO, Mesa County, CO, Moffat County, CO, Montezuma County, CO, Montrose County, CO, Pitkin County, CO, Rio Blanco County, CO, Routt County, CO, San Miguel County, CO, Grand County, UT, San Juan County, UT, Uintah County, UT
The radar
The Grand Junction radar (KGJX), 28 km from the middle of the area, began a volume at 21:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 9.7 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 2789 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KGJT 222143 NPWGJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 343 PM MDT SUN MAR 22 2009 ...STRONG WINDS TO CONTINUE INTO EARLY THIS EVENING... .AN APPROACHING VIGOROUS COLD FRONT HAS RESULTED IN STRONG WINDS ACROSS EASTERN UTAH AND WESTERN COLORADO THAT WILL CONTINUE INTO EARLY THIS EVENING. THE WINDS ARE EXPECTED TO DECREASE SOME IN INTENSITY TOWARDS SUNSET. COZ001-002-005>008-011-014-020>023-UTZ022-024-027-029-230100- /O.NEW.KGJT.WI.Y.0002.090322T2143Z-090323T0100Z/ LOWER YAMPA RIVER BASIN-CENTRAL YAMPA RIVER BASIN- UPPER YAMPA RIVER BASIN-GRAND VALLEY-DEBEQUE TO SILT CORRIDOR- CENTRAL COLORADO RIVER BASIN- CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN- UPPER GUNNISON RIVER VALLEY-PARADOX VALLEY/LOWER DOLORES RIVER- FOUR CORNERS/UPPER DOLORES RIVER-ANIMAS RIVER BASIN- SAN JUAN RIVER BASIN-SOUTHEAST UTAH-EASTERN UINTA BASIN- ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES- INCLUDING THE CITIES OF...RANGELY...DINOSAUR...CRAIG...HAYDEN... MEEKER...STEAMBOAT SPRINGS AND VICINITY...GRAND JUNCTION... FRUITA...PALISADE...RIFLE...SILT...PARACHUTE...MESA... GLENWOOD SPRINGS...EAGLE...CARBONDALE...CEDAREDGE...DELTA... HOTCHKISS...MONTROSE...GUNNISON...CIMARRON...GATEWAY...NUCLA... CORTEZ...DOVE CREEK...MANCOS...DURANGO...BAYFIELD...IGNACIO... PAGOSA SPRINGS AND VICINITY...BLANDING...BLUFF...MEXICAN HAT... VERNAL...JENSEN...BALLARD...FORT DUCHESNE...RANDLETT...MOAB... CASTLE VALLEY...THOMPSON SPRINGS 343 PM MDT SUN MAR 22 2009 ...WIND ADVISORY IN EFFECT UNTIL 7 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM MDT THIS EVENING. SUSTAINED SOUTHERLY WINDS OF 20 TO 30 MPH WITH GUSTS OF 45 TO 55 MPH WILL CONTINUE INTO EARLY THIS EVENING. BLOWING DUST IN MANY AREAS WILL RESULT IN REDUCED VISIBILITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... PERSONS TRAVELING ACROSS EASTERN UTAH AND WESTERN COLORADO THROUGH EARLY THIS EVENING SHOULD BE PREPARED TO ENCOUNTER REDUCED VISIBILITIES IN BLOWING DUST. ADDITIONALLY...THE STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES ON EAST-WEST ORIENTED HIGHWAYS. && $$
2 follow-up statements
000 WWUS75 KGJT 230024 NPWGJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 624 PM MDT SUN MAR 22 2009 ...STRONG WINDS TO CONTINUE INTO EARLY THIS EVENING... .A VIGOROUS COLD FRONT HAS PRODUCED STRONG WINDS ACROSS EASTERN UTAH AND WESTERN COLORADO THAT WILL CONTINUE INTO EARLY THIS EVENING. THE WINDS ARE EXPECTED TO DECREASE SOME IN INTENSITY AFTER 9 PM. COZ006>008-011-230300- /O.UPG.KGJT.WI.Y.0002.000000T0000Z-090323T0100Z/ /O.NEW.KGJT.HW.W.0001.090323T0024Z-090323T0300Z/ GRAND VALLEY-DEBEQUE TO SILT CORRIDOR- CENTRAL COLORADO RIVER BASIN- CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN- INCLUDING THE CITIES OF...GRAND JUNCTION...FRUITA...PALISADE... RIFLE...SILT...PARACHUTE...MESA...GLENWOOD SPRINGS...EAGLE... CARBONDALE...CEDAREDGE...DELTA...HOTCHKISS...MONTROSE 624 PM MDT SUN MAR 22 2009 ...HIGH WIND WARNING IN EFFECT UNTIL 9 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 9 PM MDT THIS EVENING. THE WIND ADVISORY IS NO LONGER IN EFFECT. SUSTAINED SOUTHERLY WINDS OF 25 TO 40 MPH WITH GUSTS OF 60 MPH WILL CONTINUE UNTIL 9 PM. BLOWING DUST IN MANY AREAS WILL RESULT IN REDUCED VISIBILITIES...OCCASIONALLY DROPPING BELOW 1 MILE. PERSONS TRAVELING ACROSS EASTERN UTAH AND WESTERN COLORADO THROUGH EARLY THIS EVENING SHOULD BE PREPARED TO ENCOUNTER REDUCED VISIBILITIES IN BLOWING DUST. ADDITIONALLY...THE STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES ON EAST-WEST ORIENTED HIGHWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ COZ001-002-005-014-020>023-UTZ022-024-027-029-230300- /O.EXT.KGJT.WI.Y.0002.000000T0000Z-090323T0300Z/ LOWER YAMPA RIVER BASIN-CENTRAL YAMPA RIVER BASIN- UPPER YAMPA RIVER BASIN-UPPER GUNNISON RIVER VALLEY- PARADOX VALLEY/LOWER DOLORES RIVER- FOUR CORNERS/UPPER DOLORES RIVER-ANIMAS RIVER BASIN- SAN JUAN RIVER BASIN-SOUTHEAST UTAH-EASTERN UINTA BASIN- ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES- INCLUDING THE CITIES OF...RANGELY...DINOSAUR...CRAIG...HAYDEN... MEEKER...STEAMBOAT SPRINGS AND VICINITY...GUNNISON...CIMARRON... GATEWAY...NUCLA...CORTEZ...DOVE CREEK...MANCOS...DURANGO... BAYFIELD...IGNACIO...PAGOSA SPRINGS AND VICINITY...BLANDING... BLUFF...MEXICAN HAT...VERNAL...JENSEN...BALLARD...FORT DUCHESNE... RANDLETT...MOAB...CASTLE VALLEY...THOMPSON SPRINGS 624 PM MDT SUN MAR 22 2009 ...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM MDT THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 9 PM MDT THIS EVENING. SUSTAINED SOUTHERLY WINDS OF 20 TO 30 MPH WITH GUSTS OF 45 TO 55 MPH WILL CONTINUE INTO EARLY THIS EVENING. BLOWING DUST IN MANY AREAS WILL RESULT IN REDUCED VISIBILITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... PERSONS TRAVELING ACROSS EASTERN UTAH AND WESTERN COLORADO THROUGH EARLY THIS EVENING SHOULD BE PREPARED TO ENCOUNTER REDUCED VISIBILITIES IN BLOWING DUST. ADDITIONALLY...THE STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES ON EAST-WEST ORIENTED HIGHWAYS. && $$
000 WWUS75 KGJT 230257 NPWGJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 857 PM MDT SUN MAR 22 2009 COZ006>008-011-230400- /O.EXP.KGJT.HW.W.0001.000000T0000Z-090323T0300Z/ GRAND VALLEY-DEBEQUE TO SILT CORRIDOR- CENTRAL COLORADO RIVER BASIN- CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN- INCLUDING THE CITIES OF...GRAND JUNCTION...FRUITA...PALISADE... RIFLE...SILT...PARACHUTE...MESA...GLENWOOD SPRINGS...EAGLE... CARBONDALE...CEDAREDGE...DELTA...HOTCHKISS...MONTROSE 857 PM MDT SUN MAR 22 2009 ...HIGH WIND WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING... THE HIGH WIND WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING. THE HIGH WINDS HAVE SUBSIDED AND THE HIGH WIND WARNING WILL BE ALLOWED TO EXPIRE. LOCALLY GUSTY WINDS TO 30 MPH WILL OCCUR FOR THE REMAINDER OF THE NIGHT. EARLIER...THE GRAND JUNCTION REGIONAL AIRPORT MEASURED A PEAK WIND GUST OF 66 MPH AT 622 PM. ALSO...A WEATHER SPOTTER NEAR HOTCHKISS IN DELTA COUNTY MEASURED A PEAK WIND GUST AT 66 MPH. $$ COZ001-002-005-014-020>023-UTZ022-024-027-029-230400- /O.EXP.KGJT.WI.Y.0002.000000T0000Z-090323T0300Z/ LOWER YAMPA RIVER BASIN-CENTRAL YAMPA RIVER BASIN- UPPER YAMPA RIVER BASIN-UPPER GUNNISON RIVER VALLEY- PARADOX VALLEY/LOWER DOLORES RIVER- FOUR CORNERS/UPPER DOLORES RIVER-ANIMAS RIVER BASIN- SAN JUAN RIVER BASIN-SOUTHEAST UTAH-EASTERN UINTA BASIN- ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES- INCLUDING THE CITIES OF...RANGELY...DINOSAUR...CRAIG...HAYDEN... MEEKER...STEAMBOAT SPRINGS AND VICINITY...GUNNISON...CIMARRON... GATEWAY...NUCLA...CORTEZ...DOVE CREEK...MANCOS...DURANGO... BAYFIELD...IGNACIO...PAGOSA SPRINGS AND VICINITY...BLANDING... BLUFF...MEXICAN HAT...VERNAL...JENSEN...BALLARD...FORT DUCHESNE... RANDLETT...MOAB...CASTLE VALLEY...THOMPSON SPRINGS 857 PM MDT SUN MAR 22 2009 ...WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING. WINDS CONTINUE TO SUBSIDE AND THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE. FOR THE REMAINDER OF THE NIGHT...A FEW WIND GUSTS OF 30 MPH WILL OCCUR. EARLIER...WIND GUSTS OF 50 MPH WERE COMMON DURING THE LATE AFTERNOON AND EARLY EVENING HOURS ACROSS EASTERN UTAH AND WESTERN COLORADO. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before this wind advisory went out at Mar 22, 4:25 AM MDT, 11 hours 18 minutes earlier.
Area forecast discussion, Mar 22, 4:25 AM MDT, 11 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
425 AM MDT SUN MAR 22 2009
...STRONG EARLY SPRING STORM TO IMPACT THE AREA THIS EVENING
AND MONDAY...AND WILL CONTINUE THROUGH MONDAY NIGHT OVER THE HIGHER
MOUNTAINS...
.SHORT TERM...TODAY THROUGH MONDAY NIGHT...
WARM MORNING UNDERWAY AS BREEZY SOUTHWEST WINDS HAVE BEEN REPORTED AT
A FEW LOCATIONS ALREADY. ALSO A MID LEVEL CLOUD DECK HAS BEEN OVER
THE AREA THROUGH THE EARLY MORNING INHIBITING THE NIGHTTIME COOLING.
THE CLOUD DECK WILL QUICKLY MOVE EAST OF THE AREA AS A DRY SLOT AHEAD
OF OUR UPCOMING STORM MOVES INTO THE AREA. ALSO WINDS WILL INCREASE
AND SPREAD ACROSS THE FORECAST AREA BY MID-MORNING. BREEZY TO WINDY
CONDITIONS ARE EXPECTED INTO THE EVENING AS THE STRONG UPPER TROUGH
AND ITS COLD FRONT APPROACHES. A FEW SHOWERS AND THUNDERSTORMS ARE
POSSIBLE THIS AFTERNOON AS A MOISTURE BEGINS TO RETURN AS THE STORM
SYSTEM NEARS. HOWEVER ANY SHOWERS THAT DO DEVELOP WILL BE HIGH BASED
AND WILL PRODUCE GUSTY WINDS THAT WILL FURTHER ENHANCE THE ALREADY
STRONG GRADIENT WINDS. HOWEVER HAVE OPTED NOT TO ISSUE ANY WIND
ADVISORIES AT THIS TIME AS ANY CONVECTION WILL BE ISOLATED. ALSO LIKE
TO SEE 700 MB WINDS AROUND 50 KTS FOR WIND HIGHLIGHTS...AND THEY STAY
BELOW THAT VALUE. BUT THE SITUATION WILL HAVE TO BE WATCHED.
PCPN WILL GENERALLY WAIT FOR THIS EVENING AS THE COLD FRONT SWEEPS
ACROSS THE AREA FROM THE WEST...BUT WILL QUICKLY BECOME WIDESPREAD.
INITIALLY THE SNOW LEVEL WILL BE QUITE HIGH...BUT WILL DROP TO AROUND
8000 FEET AS THE FRONT PASSES...THEN FALL TO THE VALLEY BOTTOMS FOR A
TIME EARLY MON AS THE MAIN TROUGH MOVES OVERHEAD. EXPECT THE
CONVECTIVE ELEMENT WITH THIS UNSTABLE SYSTEM WILL SIGNIFICANTLY
ENHANCE SNOWFALL AMOUNTS. COLD ADVECTION CONTINUES THROUGH THE DAY AS
700 MB TEMPS FALL TO -10C NORTH AND -6C SOUTH BY MONDAY AFTERNOON.
SNOW WILL CONTINUE OVER THOSE FAVORED NORTHWEST SLOPES THROUGH MONDAY
NIGHT AS CAA CONTINUES. HAVE EXTENDED THE HILITES FOR THE NORTHERN
AND CENTRAL MOUNTAINS THROUGH MONDAY NIGHT...AND ALSO FOR THE
NORTHWEST SAN JUANS. SEE THE HEADLINE SECTION BELOW FOR THE UPGRADES
TO THE PREVIOUS WATCH.
MUCH COOLER TEMPS WILL BE EXPECTED ON MONDAY...AND MONDAY NIGHT AS
CLOUDS DIMINISH FROM THE WEST.
.LONG TERM...TUESDAY THROUGH SATURDAY...
VERY ACTIVE WEATHER PATTERN WILL CONTINUE THROUGH THE EXTENDED PERIOD
WITH A SERIES OF STORMS POISED TO PASS THROUGH THE REGION. UNSETTLED
NORTHWEST FLOW STARTS OFF THE PERIOD ON TUESDAY...WITH OROGRAPHICALLY
DRIVEN SNOWS CONTINUING OVER OUR FAVORED NORTHERN MOUNTAINS. SOME
CONCERN THAT THERE WILL NOT BE A DISCERNIBLE BREAK BETWEEN SYSTEMS
AND THAT HIGHLIGHTS MAY NEED TO BE EXTENDED THROUGH MUCH OF THE
WEEK. LATEST MODELS RUNS HAVE MAINTAINED CONSISTENCY WITH MOISTURE
NORTHWEST FLOW REMAINING IN PLACE THROUGH WEDNESDAY AS A SERIES OF
FAST MOVING WAVES ENHANCE PRECIPITATION. WILL CONTINUE TO ADJUST
HIGHLIGHTS AS THESE DAYS COME INTO THE SHORT TERM PERIOD AND WILL
HIGHLIGHT POTENTIAL FOR ADDITIONAL SNOWFALL IN THE HWO.
ANOTHER COLD FRONT WILL PASS THROUGH THE REGION WEDNESDAY NIGHT AND
THURSDAY...AS A STRONGER SYSTEM DIGS SOUTH INTO THE GREAT BASIN.
THIS SETS UP FAIRLY DEEP NORTH TO NORTHEAST FLOW ACROSS THE
NORTHERN HALF OF THE CWA. AS THE LOW DROPS INTO THE GREAT BASIN...
BAROCLINIC ZONE SETS UP OVER THE FORECAST AREA WITH WIDESPREAD RAIN
AND SNOW EXPECTED. SHOULD THE DEEP NORTHEAST FLOW MATERIALIZE...
PRECIP WILL BE LIGHTER AS THIS COMPONENT GENERATES MORE DOWNWARD
MOTIONS ON THE WEST SLOPE. STILL...MOISTURE PROFILE IS FAIRLY
IMPRESSIVE AND DO EXPECT A NARROW BAND OF HEAVIER QPF SETTING UP OVER
THE FORECAST AREA LATE WEDNESDAY NIGHT AND THURSDAY. HIGHLIGHTS LOOK
LIKE A GOOD BET FOR PORTIONS OF THE FORECAST AREA AND WILL ZONE IN
ON THOSE LATER IN THE WEEK. THIS SYSTEM IS SLOW TO EJECT OUT AND
WILL CONTINUE TO IMPACT OUR FORECAST AREA THROUGH LATE FRIDAY.
TEMPERATURES WILL BE MUCH COOLER THOUGH THE PERIOD...WITH READING
RUNNING BELOW SEASONAL NORMS IN MOST AREAS.
&&
.AVIATION...
VFR CONDITIONS EXPECTED THROUGH TODAY...WITH STRONG SOUTHWEST WINDS
DEVELOPING. GUSTS OVER THE MOUNTAINS WILL EXCEED 50 MPH...WITH 40
MPH GUSTS EXPECTED OVER THE VALLEYS. A STRONG COLD FRONT WILL SWEEP
THROUGH THIS EVENING...LIKELY BETWEEN 00Z AND 06Z TONIGHT. THIS
WILL SWITCH WINDS AROUND TO THE WEST AND NORTHWEST WITH A GRADUAL
DECREASE IN SPEED AFTER 06Z. EXPECT WIDESPREAD RAIN AND SNOW
SHOWERS TO DEVELOP BY 06Z WITH IFR TO MVFR CIGS AND VSBYS IMPACTING
TO REGION THROUGH MONDAY NIGHT.
&&
.HYDROLOGY...
ABOVE NORMAL TEMPERATURES THIS WEEKEND WILL CONTINUE TO PROMOTE SNOW
MELT IN THE MID TO HIGH ELEVATIONS OF THE MOUNTAINS OF WESTERN
COLORADO AND EASTERN UTAH. THE RESULTING RUNOFF WILL CAUSE MINOR
RISES IN STREAM AND RIVER LEVELS ACROSS MUCH OF THE AREA. IN RESPONSE
TO THE EXPECTED RETURN OF COLDER TEMPERATURES AND SNOWFALL IN THE
MOUNTAINS FOR SUNDAY NIGHT AND MONDAY...RIVER LEVELS SHOULD STABILIZE
AND THEN LOWER SLIGHTLY. THE UPCOMING STORM SHOULD ALSO HELP TO
REPLENISH SOME OF THE DEPLETED SNOWPACK.
&&
.GJT WATCHES/WARNINGS/ADVISORIES...
.CO...WINTER STORM WARNING FOR THE NORTHERN AND CENTRAL MOUNTAINS
AND THE NORTHERN SLOPES OF THE SAN JUAN MOUNTAINS THIS
EVENING THROUGH MONDAY NIGHT...ZONES 4/9/10/12/13 AND 18.
WINTER WEATHER ADVISORY FOR THE WESTERN PLATEAUS AND THE
SOUTHWEST SAN JUAN MOUNTAINS THIS EVENING THROUGH MONDAY...
ZONES 3/17 AND 19.
WINTER WEATHER ADVISORY FOR THE CENTRAL AND UPPER YAMPA
RIVER BASINS LATE TONIGHT THROUGH MONDAY NIGHT...ZONES 2
AND 5.
.UT...WINTER WEATHER ADVISORY FOR THE EASTERN UINTA MOUNTAINS THIS
EVENING THROUGH MONDAY...ZONE 23.
SHORT TERM.....EH
LONG TERM......JDC
AVIATION.......JDC
HYDROLOGY......BAL/JRPHazardous weather outlook, Mar 22, 5:45 AM MDT, 9 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND JUNCTION CO 545 AM MDT SUN MAR 22 2009 COZ001>014-017>023-UTZ022>025-027>029-231145- ANIMAS RIVER BASIN-ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES- CENTRAL COLORADO RIVER BASIN- CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN- CENTRAL YAMPA RIVER BASIN-DEBEQUE TO SILT CORRIDOR- EASTERN UINTA BASIN-EASTERN UINTA MOUNTAINS- ELKHEAD AND PARK MOUNTAINS-FLAT TOPS- FOUR CORNERS/UPPER DOLORES RIVER- GORE AND ELK MOUNTAINS/CENTRAL MOUNTAINS-GRAND AND BATTLEMENT MESAS- GRAND VALLEY-LA SAL AND ABAJO MOUNTAINS-LOWER YAMPA RIVER BASIN- NORTHWEST SAN JUAN MOUNTAINS-PARADOX VALLEY/LOWER DOLORES RIVER- ROAN AND TAVAPUTS PLATEAUS-SAN JUAN RIVER BASIN-SOUTHEAST UTAH- SOUTHWEST SAN JUAN MOUNTAINS-TAVAPUTS PLATEAU- UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-UPPER GUNNISON RIVER VALLEY- UPPER YAMPA RIVER BASIN-WEST ELK AND SAWATCH MOUNTAINS- 545 AM MDT SUN MAR 22 2009 ...EARLY SPRING STORM TO IMPACT EASTERN UTAH AND WESTERN COLORADO SUNDAY NIGHT THROUGH MONDAY NIGHT... .DAY ONE...TODAY AND TONIGHT GUSTY SOUTHWEST WINDS ON SUNDAY AFTERNOON MAY CAUSE FIRE WEATHER CONCERNS FOR THOSE DOING ANY AGRICULTURAL OR PRESCRIBED BURNING. ALSO A FEW HIGH BASED RAIN OR SNOW SHOWERS OR THUNDERSTORMS ARE POSSIBLE OVER THE HIGHER TERRAIN THIS AFTERNOON. HEAVY SNOW IN THE MOUNTAINS...AND RAIN OR MIXED RAIN AND SNOW IN THE VALLEYS WILL DEVELOP EARLY THIS EVENING THEN CONTINUE OVERNIGHT...AS A VIGOROUS SPRING STORM MOVES INTO EASTERN UTAH AND WESTERN COLORADO. CONTINUED STRONG SOUTHWEST WINDS WILL RESULT IN BLOWING AND DRIFTING SNOW OVER EXPOSED HIGHER TERRAIN. THUNDERSTORMS WILL ALSO BE POSSIBLE EARLY THIS EVENING AS A COLD FRONT SWEEPS ACROSS THE AREA. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SNOW...HEAVY AT TIMES...WILL CONTINUE OVER THE MOUNTAINS AND NORTH THROUGH MONDAY WITH RAIN AND SNOW IN VALLEY AREAS. PRECIPITATION WILL DIMINISH FROM THE WEST LATE MONDAY. HOWEVER SNOW WILL CONTINUE TO ACCUMULATE ALONG THE WEST AND NORTHWEST SLOPES OF THE WESTERN COLORADO MOUNTAINS...AND IN THE UPPER AND MID YAMPA RIVER BASIN THROUGH MONDAY NIGHT. AN UNSETTLED FLOW WILL REMAIN OVER THE FORECAST AREA THROUGH THE WEEK. THE BEST CHANCE FOR SNOW IN THE MOUNTAINS AND RAIN AND SNOW IN THE VALLEYS WILL BE ON THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY AND TONIGHT...HOWEVER SPOTTERS ARE ENCOURAGED TO REPORT STRONG GUSTY WINDS AND SNOW ACCUMULATIONS. EH
Nearby
Wind Advisories in Colorado, 2009Wind Advisories in Utah, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.